MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 12/14 TRIAL HEADS TRAY; PROST, KNEE, PAT/FEMTIB, SEMI-CONST, UNCEMENT, POROUS, COATED, POLY/MET/POLY

SMITH & NEPHEW, INC. 12/14 TRIAL HEADS TRAY; PROST, KNEE, PAT/FEMTIB, SEMI-CONST, UNCEMENT, POROUS, COATED, POLY/MET/POLY
Model Number 71360351
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thr procedure, the trial head 32 was lost in the patient.So they had to do another operation to get the head out.This caused a delay of greater than 2 hours.
 
Additional Manufacturer Narrative
D4 part unknown.It was reported that during a total hip replacement procedure, the trial head 32 was lost in the patient.So they had to do another operation to get the head out.This caused a delay of greater than 2 hours.The affected trial head, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device information was not made available, device history record and complaint history review cannot be completed.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No medical documents were received for investigation.No further medical assessment can be performed at this time.As stated, the cause of the reported event is noted as the surgeon lost the device inside the patient.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
12/14 TRIAL HEADS TRAY
Common Device Name
PROST, KNEE, PAT/FEMTIB, SEMI-CONST, UNCEMENT, POROUS, COATED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9533499
Report Number1020279-2019-04702
Device Sequence Number2460880
Product Code MBH
UDI-Device Identifier00885556095065
UDI-Public00885556095065
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71360351
Device Catalogue Number71360351
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;